Alert archive / Wyoming / High Wind Warnings in 2026
High Wind Warning 26, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Mar 30, 2026, 2:02 PM MDT for Albany County, Carbon County, Converse County, Wyoming. It was in force for 8 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 30, 2026, 2:02 PM MDT (20:02 UTC)
- Expired
- Mar 30, 2026, 10:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY
The radar
The Cheyenne radar (KCYS), 148 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 2:06 PM MDT | NON-TSTM WND GST 61 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Mar 30, 2:46 PM MDT | NON-TSTM WND GST 61 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Mar 30, 2:50 PM MDT | NON-TSTM WND GST 62 | 12 Sw Glenrock, WY | Mesonet station PC382 Banner Draw. |
| Mar 30, 2:50 PM MDT | NON-TSTM WND GST 65 | 4 W Muddy Gap, WY | Camp Creek RAWS. |
| Mar 30, 3:22 PM MDT | NON-TSTM WND GST 60 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2781 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548 WWUS75 KCYS 302002 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 202 PM MDT Mon Mar 30 2026 WYZ101-104-110-310400- /O.NEW.KCYS.HW.W.0026.260330T2002Z-260331T0400Z/ Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- North Snowy Range Foothills- Including the cities of Arlington, Seminoe Dam, Bill, Douglas, Deer Creek, Glenrock, and Elk Mountain 202 PM MDT Mon Mar 30 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80, Converse County Lower Elevations, and Ferris/Seminoe/Shirley Mountains. * WHEN...Until 10 PM MDT this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Isolated showers this afternoon and evening may produce sudden changes in wind speed and/or direction with little to no rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ MN
1 follow-up statement
971 WWUS75 KCYS 310346 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 946 PM MDT Mon Mar 30 2026 WYZ101-104-110-310500- /O.EXP.KCYS.HW.W.0026.000000T0000Z-260331T0400Z/ Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- North Snowy Range Foothills- Including the cities of Arlington, Elk Mountain, Glenrock, Deer Creek, Douglas, Seminoe Dam, and Bill 946 PM MDT Mon Mar 30 2026 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... Winds have diminished below warning thresholds. Therefore, the High Wind Warning will be allowed to expire. $$ RZ
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 30, 11:38 AM MDT, 2 hours 24 minutes earlier. Its key messages:
- Near record warmth and critical fire weather conditions will continue through Monday evening.
- More widespread shower activity expected this afternoon, bringing the potential for gusty and erratic winds and isolated lightning.
- A strong cold front arriving Monday night will bring cooler temperatures and a chance for rain and snow Tuesday into Wednesday.
Area forecast discussion, Mar 30, 11:38 AM MDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1138 AM MDT Mon Mar 30 2026
.KEY MESSAGES...
- Near record warmth and critical fire weather conditions will
continue through Monday evening.
- More widespread shower activity expected this afternoon,
bringing the potential for gusty and erratic winds and
isolated lightning.
- A strong cold front arriving Monday night will bring cooler
temperatures and a chance for rain and snow Tuesday into
Wednesday.
&&
.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 100 AM MDT Mon Mar 30 2026
Another warm and dry day is expected today as broad, zonal flow
remains in place aloft and 700mb temperatures surge towards the 10C
mark this afternoon. Weak, westerly 700mb flow will continue through
the afternoon and evening hours, with modest downward omega values
across the Laramie Range. As a result, downsloping is expected this
afternoon, acting to increase wind speeds at the surface, dry out
the lower-levels more, and increase temperatures due to downslope
warming. As a result, temperatures today will max out in the mid-70s
to mid-80s east of the Laramie Range and mid- to upper-60s west of
the Laramie Range. Another day of record temperatures are
anticipated, with the question remaining how much will these records
be broken by. With downslope drying, afternoon minimum humidities
will be in the 10 to 15 percent range everywhere, with winds likely
gusting between 40 and 50mph this afternoon. Therefore, the Red Flag
Warning will remain in place through the afternoon hours, especially
after fairly poor overnight recoveries expected overnight tonight
into the early morning hours.
The spell of warm and dry conditions will come to and end, briefly,
late this evening into the overnight hours as a cold front moves in
from the northwest as a messy surface low pressure system develops
across the central plains. Gusty, northerly winds are expected
behind this front, as 700mb temperatures quickly drop into the -1C
to 1C range by Tuesday afternoon. Temperatures Tuesday will be about
20 to 30F colder than Monday afternoon, with overcast skies expected
throughout the day. The initial frontal passage Monday evening will
be mostly dry, with some isolated to scattered showers possible
across the area, especially in the higher terrain. Hi-Res models
suggest SBCAPE values around 50 to 150 J/kg Monday afternoon, so a
few lightning strikes cannot be ruled out, but widespread
thunderstorms are not expected. The best precipitation chances are
not expected until Tuesday evening as a surface low attempts to
develop over western Wyoming, turning winds along and east of the
Laramie Range to an easterly to southeasterly direction. At the same
time, an upper-level shortwave trough is expected to move across the
Intermountain West, with a fetch of moisture from the Pacific Ocean.
As a result, moist, upslope flow is expected to develop by Tuesday
evening and continuing through much of the day Wednesday. As a
result, a much cooler and wetter pattern is expected Tuesday through
the end of the week, but more details about that in the long term
discussion below.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Issued at 100 AM MDT Mon Mar 30 2026
No major changes. Please see previous discussion for more details...
We remain in an active and cooler pattern into the middle of the
week ahead of a dampened shortwave trough embedded in mid-level
zonal flow. This will provide a source for ascent and hence chances
for beneficial precipitation across Southern Wyoming and Western
Nebraska. Models continue to show isentropic ascent throughout this
period, in addition to southeasterly anticyclonic upslope flow,
which which increases confidence that we will see beneficial
moisture from this rather weak wave Wednesday into Thursday. NBM has
60-70% probabilities of exceeding 0.25" of liquid (either in the
form of rain and/or snow) through Thursday morning, with odds of 40-
50% of exceeding the same threshold for our Nebraska counties. The
LREF has around 20% lower probabilities through this timeframe so
there is still some uncertainty which will likely become ironed out
in the next couple of days.
As for precipitation type, temperatures look to be borderline cold
enough for snow east of the Laramie Range, with 50th percentile
temperatures hovering at or slightly above freezing on Wednesday
morning and Wednesday high temperatures primarily in the 40s given
extensive cloud cover and upslope surface flow. While a mixture of
rain and snow seems the most likely, any changes in forecast
temperature could result in areas seeing more snow versus rain, or
vice-versa.
Thursday is expected to be the warmest day of the period as west-
southwesterly 700 mb flow increases to 45-50 knots resulting in a
warm, downsloping regime in the lee of the Laramie and Snowy Ranges.
Omega fields also show a mountain wave pattern with strong descent
in the lee of the aforementioned ranges. This will bring an increase
in the high wind threat especially for the favored areas of
Arlington and Bordeaux Thursday afternoon into Friday morning. In-
house machine learning guidance currently has high wind
probabilities(gusts > 58 mph) for both locations around 70-80%. As
we know, with wind usually comes the warmth, so high temperatures on
Thursday should easily exceed 60 degrees for areas east of the I-25
corridor.
Late Thursday into Friday, a more amplified shortwave trough ejects
off to the east, however at this time the bulk of the forcing for
ascent looks to remain to our north over South Dakota and NE
Wyoming. As a result of the surface low ejecting off the higher
terrain and associated lee cyclogenesis to our north and east, a
cold front will slice across Southern Wyoming into Friday morning
bringing a decrease in high temperatures on Friday and chances for
precipitation depending on the eventual track of the lee cyclone.
Given ample low-level cold advection behind the front, expect Friday
and Saturday's high temperatures to remain 5-10 degrees blow
climatology.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1128 AM MDT Mon Mar 30 2026
Westerly flow aloft will prevail, while a cold front progresses
southward across the terminals tonight, producing a wind shift
to the north and northeast.
Wyoming TAFS...Scattered to broken clouds near 15000 feet will
lower to 10000 feet this evening, then to 5000 to 8000 feet
after 06Z. Winds will gust to 37 knots until 03Z, then to
25 knots until 08Z, with gusts to 24 knots at Laramie after 15Z
Tuesday.
Nebraska...Scattered clouds near 15000 feet will occur until
01Z, then ceilings will lower to 6000 to 10000 feet overnight.
Winds will gust to 25 knots at Chadron and Alliance until 06Z,
to 25 knots at Scottsbluff until 20Z, and after 05Z, and to
25 knots at Sidney until 23Z and from 06Z to 09Z.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 9 PM MDT this evening for WYZ417>423-
425-427>433.
NE...Red Flag Warning until 9 PM MDT this evening for NEZ434>437.
&&
SHORT TERM...AM
LONG TERM...AM/NB
AVIATION...RUBINHazardous weather outlook, Mar 30, 3:02 AM MDT, 11 hours before
Hazardous Weather Outlook National Weather Service Cheyenne WY 302 AM MDT Mon Mar 30 2026 NEZ002-003-019>021-054-055-095-096-WYZ101>119-310915- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 302 AM MDT Mon Mar 30 2026 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Near record warmth and critical fire weather conditions will continue through Monday evening. More widespread shower activity expected this afternoon, bringing the potential for gusty and erratic winds and isolated lightning. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A strong cold front arriving Monday night will bring cooler temperatures and a chance for rain and snow Tuesday into Wednesday. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 1:17 PM MDT | Winter Weather Advisory | CYS | Albany, Carbon | 56 hr |
Nearby
High Wind Warnings in Wyoming, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.